Small bandwidth asymptotics for density-weighted average derivatives

Matias D. Cattaneo, Richard K. Crump, Michael Jansson

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


This paper proposes (apparently) novel standard error formulas for the density-weighted average derivative estimator of Powell, Stock, and Stoker (Econometrica 57, 1989). Asymptotic validity of the standard errors developed in this paper does not require the use of higher-order kernels, and the standard errors are robust in the sense that they accommodate (but do not require) bandwidths that are smaller than those for which conventional standard errors are valid. Moreover, the results of a Monte Carlo experiment suggest that the finite sample coverage rates of confidence intervals constructed using the standard errors developed in this papercoincide (approximately) with the nominal coverage rates across a nontrivial range of bandwidths.

Original languageEnglish (US)
Pages (from-to)176-200
Number of pages25
JournalEconometric Theory
Issue number1
StatePublished - Feb 2014
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Economics and Econometrics


Dive into the research topics of 'Small bandwidth asymptotics for density-weighted average derivatives'. Together they form a unique fingerprint.

Cite this